MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVC REPL POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. SVC REPL POSITIONER SPIDER LIMB; ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Catalog Number 7210569S
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the positioner arms don't get fixed well.When pressed, the spider's arm falls down.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and it was noted that a non- smith and nephew clamp had been used to attach an air nozzle to an air hose attached to the footswitch.A functional evaluation revealed that the unit had excessive oil within the bimba tube housing as well as on the bimba itself.The amplifier piston seal had failed and allowed oil to seep into the bimba housing.The unit also failed the 50 pound weight test.The piston migration was at 3.25 inches, which is indicative of hydraulic fluid loss.The complaint of was confirmed and the root cause has been determined to be excessive oil loss caused by a bad seal within the amplifier piston.

Brand Name
SVC REPL POSITIONER SPIDER LIMB
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10077381
Report Number1643264-2020-00247
Device Sequence Number16868911
Product Code FWZ
UDI-Device Identifier03596010647757
UDI-Public3596010647757
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210569S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1